# SDR CA010313016

- Difficulty date: February 9, 2001
- Submitted: March 13, 2001
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 10,611 hours
- System (JASC): 2435 · Starter-Generator
- Part: Relay
- Part number: SBC9401
- Condition: Failed
- Location: Lt Starter
- Part time: 10,775 hours, 4,000 cycles
- Component: Starter, Prestolite, MHB4016
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) LT ENGINE STARTER REMAINED ON AFTER SWITCHING STARTER OFF. STARTER RELAY HAD STUCK ON DUE TO ERRODED CONTACTS. STARTER SUBSEQUENTLY OVERHEATED AND FUSED ITSELF. THIS CONDITION CAUSED ALL ELECTRICAL POWER AVAILABLE FROM THE AIRCRAFT CHARGING SYSTEM AND BATTERY TO GO TO THE STARTER AS A DEAD SHORT, THEREFORE ALL ELECTRICAL SYSTEMS WENT COMPLETELY DEAD IN APPROXIMATELY 30 SECONDS.
